MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/190, TAPER 12/14; WAGNER REVISIONAL FEMORAL HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/190, TAPER 12/14; WAGNER REVISIONAL FEMORAL HIP PROSTHESIS
Model Number N/A
Health Effect - Clinical Code Pain (1994)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: shell porous with cluster holes 50 mm catalog#: 00620205022; lot#: 62058393; liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells catalog#: 00630505036; lot#: 63672961.Therapy date: unknown.The manufacturer received other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and started experiencing pain one year post surgery.The pain was treated with steroid injection.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6 correction: b4, g4, g7, h10 event description: it was reported that the patient underwent a left total hip arthroplasty performed on (b)(6), 2013.Subsequently, the patient was revised, the shell remained intact, all other components were replaced, on (b)(6), 2017 due to taper corrosion and metal related pathology.One year after the revision, the patient reported continued pain, necessitating a steroid injection in the left hip on (b)(6), 2018.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Implantation report, dated (b)(6), 2017: diagnosis: left periprosthetic hip pain with visualized taper corrosion and adjacent soft tissue necrosis.Treatment: revision femoral component, left hip, and polyethylene exchange.Anamnesis: patient noted progressively worsening left periprosthetic hip pain and weakness.Serum metal ion levels showed serum cobalt 6.6 (elevated) and serum chromium 1.3 (elevated).Cultures from the aspiration were negative.Description of procedure: there was approximately 1 to 2 cm of necrotic-appearing tissue posteriorly.Three specimens were sent for frozen section, all of which were negative for acute inflammation.Gluteus medius and minimus had chronically delaminated in a sheet of tissue.Necrotic-appearing tissue at the periphery of the acetabulum noted.No purulence and no malodor.Corrosion at the head/neck junction noted.No poly wear noted, poly removed without damaging the locking mechanism.Shell well fixed and left in place.No complications noted with stem, but the stem was replaced as surgeon did not want dual tapers.Repair of the abductors.We were not able to define the external rotators but a soft tissue closure was obtained of the joint.No further complications, patient discharged.6-month follow-up visit, (b)(6) 2018: the patient was doing well with improving pain postoperatively until she had an episode when she was getting out of her car carrying groceries about 4 months ago.She noted lateral hip pain at that time.Her pain persists.Both her cobalt and chromium levels are improved.Gait with trendelenburg to the left.Incision well healed, hip tender along lateral aspect of greater trochanter.Uncemented left total hip arthroplasty without radiographic evidence of complication.Labs as of (b)(6)2018: cobalt less than 1.0, chromium 1.1.Referred to pt for hip abductor strengthening.11-month follow-up visit, (b)(6) 2018: steroid injection left hip.Patient data: a.M.A., female, born (b)(6) 1939, height 1.60 m, weight 80 kg, bmi: 31, comorbidities: obesity, arthritis product evaluation: product remains implanted.Review of product documentation: device purpose: all involved devices are intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient underwent a left total hip arthroplasty performed on (b)(6), 2013.Subsequently, the patient was revised on (b)(6), 2017 due to taper corrosion and metal related pathology.During the revision surgery there was a repair of the abductors.One year after the revision, the patient reported continued pain, necessitating a steroid injection in the left hip on (b)(6), 2018.The products remained implanted; therefore, no product investigation could be performed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Medical records were provided and reviewed by a health care professional.Six months after revision, on (b)(6) 2018, the patient reported pain and the hip was noted as tender along the lateral aspect of the greater trochanter.No complications were noted on radiographs.Serum cobalt and chromium levels on (b)(6) 2018 had improved compared to those on (b)(6), 2017.Referral to physical therapy for hip abductor strengthening.On (b)(6)2018, the patient received a steroid injection for pain.According to the investigation, there is a possible it band tendinitis due to the noted hip tenderness along the lateral aspect of the greater trochanter and the referral to physical therapy to strengthen the hip abductors.Nevertheless, a definite root cause could not be found for the reported pain.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/190, TAPER 12/14
Common Device Name
WAGNER REVISIONAL FEMORAL HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10739161
Report Number0009613350-2020-00508
Device Sequence Number11559589
Product Code JDI
UDI-Device Identifier00889024485136
UDI-Public00889024485136
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K871347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number01.00101.916
Device Lot Number2690519
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight80